Suspected opioid overdoses prompts health alert
Suspected opioid overdoses prompts health alert in Yellowknife - With a number of near fatal overdoses presenting at the Stanton Territorial Hospital Emergency Department in the past 24 hours, the Chief Public Health Officer has issued a second public health advisory regarding the dangers associated with illicit opioids.
Today’s advisory is to urgently alert the public of the presence of illicit drugs in Yellowknife that may contain fentanyl or another very high-potency compound. Though we are only aware of overdoses having occurred in Yellowknife at this time, it is reasonable to anticipate that these drugs may have also made their way to other NWT communities, and as such the public must be on high alert.
The public is warned against touching or handling in any way, any suspect substance. Unintentional exposure to pure fentanyl, touching or inhaling, can cause serious harm including death.
- Read the entire News Release from Office of the Chief Public Health Officer here in PDF.